Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

July 9, 2024Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2024, 3:21 PM EDT for Peach County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2024, 3:21 PM EDT (19:21 UTC)
Expired
Jul 9, 2024, 3:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Peach County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS82 KFFC 091921
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Tue Jul 9 2024
 
GAZ081-094-091945-
Peach GA-Crawford GA-
321 PM EDT Tue Jul 9 2024

...A strong thunderstorm will impact portions of Peach and
southeastern Crawford Counties through 345 PM EDT...

At 321 PM EDT, a strong thunderstorm was over Nakomis, or near Fort
Valley, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Byron, Nakomis, Powerville, Jack
Brown Estates, Lee Pope, Miami Valley, and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3249 8389 3250 8392 3251 8392 3251 8402
      3253 8400 3256 8405 3260 8407 3276 8384
      3273 8381 3269 8372 3267 8371 3265 8371
      3265 8373 3261 8371 3253 8372 3253 8375
      3252 8375 3248 8387
TIME...MOT...LOC 1921Z 239DEG 16KT 3256 8395 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:43 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 9, 2:43 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Tue Jul 9 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 214 PM EDT Tue Jul 9 2024

Key Messages:

  - Heat Advisory continues for central and eastern GA until 8 pm.
    Heat indices above 105 will be possible.

  - Scattered shower and thunderstorm activity will continue to
    spread northeast across the area into the evening hours.

  - Drier, slightly cooler air will move into the area on Wednesday
    as the remnants of Beryl drag a cold front into the area.

Low clouds this morning were thickest across the W and central
portions of the area. These clouds thinned and lifted a bit earlier
than on Monday, giving way to partly cloudy skies. Shower activity
started developing along the AL/GA line and into AL late this
morning. This activity has been moving NE at about 20 mph as deep
layer SW flow has increased in response to Beryl (now a frontal low
over the central MS Valley). This feature will help drag a cold front
through the area late tonight, ushering in drier and slightly cooler
air.

Thunderstorm activity will continue to develop and move across the
area into the evening hours. A line of storms across E Central AL
should arrive in the Atlanta metro area by the early evening if it
holds together. Thunderstorms are mostly expected to remain below
severe limits, as the SW wind has increased rather uniformly through
the atmospheric column, leading to minimal net increases in shear.
However, gusty winds are still possible in the strongest storms. Due
to the faster storm motion, the threat of flooding has decreased.
Nevertheless, precipitable water values close to 2" will still lead to
brief heavy rains and the potential of localized flooding with the
strongest storms.

Rains will mostly come to an end by late evening. However, lingering
showers are still possible along and just ahead of the surface front
as it pushes SE overnight. Low temperatures Wed morning will range
from the upper 60s NW of the Atlanta metro area to the mid 70s across
the S.

Dry air will continue to infiltrate the area on Wed, with isolated to
scattered PoPs confined to areas SE of a line from Columbus to Macon
to Sparta. High temperatures will range from near 80 in the highest
terrain of the NE to near 90 in the Atlanta metro area and the lower
to mid 90s SE of Columbus and Macon. Dew points will drop into the
mid 60s across most of the area save the extreme SE. As a result,
heat indices will range from the upper 80s in the NW to just above
100 in the extreme SE. It will feel 10 to 15 degrees cooler across
much of the area, which will be a welcome change. In addition, W winds
will gust to 15 to 18 mph during the afternoon. Low temperatures Wed
night will be a bit cooler than tonight's, ranging from the lower
60s in the NE mountains to the mid 70s in the extreme SE.

SEC

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 214 PM EDT Tue Jul 9 2024

No significant changes made to the long term forecast with this
forecast update. Drier air will continue to filter into the region
following the departure of Beryl. This will limit rain and thunder
chances and keep heat indices in the 90s on Thursday. Isolated rain
and thunder chances begin to creep back into the area Friday and
Saturday -- best chances across the eastern and far southern portions
of the forecast area. By early next week we look to return to more
of a 'summertime' pattern, with diurnally driven afternoon convection
and warmer daytime temperatures. Temperatures are forecast to
steadily trend back up next week with forecast high temperatures in
the upper 90s (approaching 100) for several Central Georgia
locations. Stay tuned...

07

&&

.AVIATION...
(18Z TAFS)
Issued at 140 PM EDT Tue Jul 9 2024

Isolated to scattered showers have been developing across the area
early this afternoon, with thunderstorms already firing over E
Central AL and SW GA. Deep layer winds have increased out of the SW,
and convection is progressing steadily to the NE. As a result, have
adjusted start and end times to thunderstorms this afternoon a bit
earlier. SW to W winds should continue through most of the night,
which should decrease coverage of low cigs late tonight and also keep
cig heights a bit higher.

//ATL Confidence...18Z Update...
Medium for morning cigs, high for other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  92  69  93 /  20  10   0  10
Atlanta         74  90  71  93 /  20  10   0  10
Blairsville     69  83  62  88 /  50  10   0  10
Cartersville    71  89  67  93 /  20   0   0  10
Columbus        76  93  73  96 /  20  20   0  10
Gainesville     75  89  70  92 /  30  10   0  10
Macon           75  95  72  96 /  10  20   0  10
Rome            72  89  68  93 /  20   0   0  10
Peachtree City  73  91  69  93 /  20  10   0  10
Vidalia         77  94  75  94 /  20  50   0  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ024-025-027-
035>039-046>051-056>062-066>076-078>086-089>098-102>113.

SHORT TERM...SEC
LONG TERM....07
AVIATION...SEC
Hazardous weather outlook, Jul 9, 4:52 AM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
452 AM EDT Tue Jul 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
452 AM EDT Tue Jul 9 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Heat Advisory is in effect from 11 AM until 8 PM today for areas
generally south of I-85 where heat index values of 105 to 108
degrees are expected.

Scattered thunderstorms are expected this afternoon and evening.
A few strong storms could produce locally heavy rainfall, frequent
lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered thunderstorms are possible on Wednesday,
particularly during the afternoon. A drier airmass will lead to
less shower and thunderstorm coverage Thursday to Saturday before
chances increase by Sunday and Monday. The risk for widespread
severe weather remains low.

Heat index values of 100 to 105 degrees are expected across
portions of the area Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 9, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Tue Jul 9 2024

GAZ081-094-091945-
Peach GA-Crawford GA-
321 PM EDT Tue Jul 9 2024

...A strong thunderstorm will impact portions of Peach and
southeastern Crawford Counties through 345 PM EDT...

At 321 PM EDT, a strong thunderstorm was over Nakomis, or near Fort
Valley, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Byron, Nakomis, Powerville, Jack
Brown Estates, Lee Pope, Miami Valley, and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3249 8389 3250 8392 3251 8392 3251 8402
      3253 8400 3256 8405 3260 8407 3276 8384
      3273 8381 3269 8372 3267 8371 3265 8371
      3265 8373 3261 8371 3253 8372 3253 8375
      3252 8375 3248 8387
TIME...MOT...LOC 1921Z 239DEG 16KT 3256 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:27 PM EDTSpecial Weather StatementFFCFloyd33 min
Jul 8, 8:29 PM EDTSpecial Weather StatementFFCPolk31 min
Jul 8, 8:50 PM EDTSpecial Weather StatementFFCFloyd25 min
Jul 8, 9:00 PM EDTSpecial Weather StatementFFCGordon30 min
Jul 8, 9:00 PM EDTSpecial Weather StatementFFCWalker30 min
Jul 8, 9:08 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon16 min
Jul 8, 9:22 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens23 min
Jul 8, 9:54 PM EDTFlash Flood WarningFFCBartow, Floyd, Gordon4 hr
Jul 8, 9:56 PM EDTSpecial Weather StatementFFCLumpkin34 min
Jul 8, 10:25 PM EDTSpecial Weather StatementFFCGilmer35 min
Jul 8, 10:29 PM EDTSpecial Weather StatementFFCGilmer31 min
Jul 8, 10:55 PM EDTSpecial Weather StatementFFCFannin35 min
Jul 8, 11:07 PM EDTSpecial Weather StatementFFCDawson38 min
Jul 8, 11:38 PM EDTSpecial Weather StatementFFCLumpkin52 min
Jul 8, 11:46 PM EDTSpecial Weather StatementFFCGilmer, Pickens44 min
Jul 8, 11:58 PM EDTFlash Flood WarningFFCDawson, Gilmer, Pickens4 hr
Jul 9, 12:13 AM EDTSpecial Weather StatementFFCUnion47 min
Jul 9, 12:22 AM EDTFlash Flood WarningFFCFannin, Lumpkin, Union4 hr
Jul 9, 12:29 AM EDTSpecial Weather StatementFFCWhite46 min
Jul 9, 3:08 AM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 57 more17 hr
Jul 9, 3:27 PM EDTSpecial Weather StatementFFCHeard, Troup33 min
Jul 9, 3:37 PM EDTSpecial Weather StatementFFCBibb23 min
Jul 9, 3:49 PM EDTSpecial Weather StatementFFCTalbot26 min
Jul 9, 4:12 PM EDTSpecial Weather StatementFFCPike33 min
Jul 9, 4:22 PM EDTSpecial Weather StatementFFCHarris23 min
Jul 9, 4:47 PM EDTSpecial Weather StatementFFCMeriwether28 min
Jul 9, 5:02 PM EDTSpecial Weather StatementFFCHarris28 min
Jul 9, 5:07 PM EDTSpecial Weather StatementFFCClayton38 min
Jul 9, 5:12 PM EDTSpecial Weather StatementFFCGordon33 min
Jul 9, 5:43 PM EDTSpecial Weather StatementFFCGilmer, Pickens32 min
Jul 9, 6:13 PM EDTSpecial Weather StatementFFCNewton, Walton32 min
Jul 9, 6:44 PM EDTSpecial Weather StatementFFCLumpkin31 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.